MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

MEDOS INTERNATIONAL SARL TRUFILL; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Catalog Number 631500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Convulsion/Seizure (4406)
Date of Event 11/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the membrane study, a 52-year-old male (subject (b)(6)) with a medical history of headaches and previous head injury within the past 12 months, underwent middle meningeal artery (mma) embolization of a right parietal subdural hematoma (sdh) with frontal involvement with two burr hole placement on (b)(6) 2022.The patient was randomized into the surgical and mma embolization cohort of the study.The patient¿s baseline markwalder grading scale (mgs) score was 1 and the modified rankin scale (mrs) score was 0.The sdh thickness was 9.7mm.The mma embolization study procedure was performed on (b)(6) 2022 via right femoral access.Trufill n-bca-1 gram kit (631500 / jm3688) (2.2:1 oil: n-bca ratio) was delivered beyond midline via an echelon 10 microcatheter (medtronic) and a marathon microcatheter (medtronic).The anterior and posterior branches of the mma were embolized.In the opinion of the treating physician, the embolization was successful.The patient was discharged home for self-care on (b)(6) 2022 with a mini-mental state exam (mmse) score of 30, a markwalder grading scale (mgs) score of 1, and a modified rankin scale (mrs) score of 2.On (b)(6) 2022, 16 days after the mma procedure, the patient experienced the event of ¿partial seizures.¿ the principal investigator (pi) assessed this event as a serious, severe adverse event, that was not related to the study device, the mma embolization procedure, the medication used to treat the subdural hematoma (sdh), nor to the surgical procedure used to treat the sdh.Regarding whether the event was expected/anticipated, the answer field is recorded as ¿n/a (does not meet above criteria).¿ the event required hospitalization; the patient was admitted on (b)(6) 2022 and was discharged on (b)(6) 2022.The event required the diagnostic test of an ¿eeg,¿ and was medicinally treated.The outcome is noted as ¿recovered/resolved¿ with an end date of (b)(6) 2022.On (b)(6) 2022, the patient experienced the event of ¿worsening general headache,¿ which became known to the site on (b)(6) 2024 and to the sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event as moderate in severity, not serious, and as possibly related to the study device, possibly related the mma embolization procedure, not related to the medication used to treat the subdural hematoma (sdh), and possibly related to the surgical procedure used to treat the sdh.Regarding whether the event was expected/anticipated, the answer field is recorded as ¿n/a (does not meet above criteria).¿ the event was treated with medication, and the outcome is noted as ¿recovered/resolved¿ with an end date of (b)(6) 2022.Additional/modified information was received on 28-aug-2024.Summary: on (b)(6) 2024, a clinical event committee (cec) adjudication for the adverse event of ¿partial seizures¿ was received.The relationship of event to the study device, mma embolization procedure, and surgical procedure used to treat the sdh, were assessed as ¿possibly related.¿ the relationship of event to the sdh medication remains as ¿not related.¿ it was further commented, ¿seizure related possibly to irritation from the embolization procedure or surgery with its close temporal time frame.¿.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Section a1: patient identifier: (b)(6).Per the additional/modified information received on 28-aug-2024; seizures are a known potential complication associated with the use of the trufill n-bca liquid embolic agent and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issues related to the device, as the device performed as intended.The principal investigator assessed this event as unrelated to the study device; however, the clinical event committee (cec) adjudication deemed the event ¿possibly related¿ to the study device and to the mma study procedure.Based on this assessment, the correlating relationship between the event to the used trufill n-bca study device cannot be ruled out entirely.Additionally, the event was deemed a serious adverse event, which required in-patient hospitalization, diagnostic evaluations and medicinal treatment.Based on the assessment of the clinical event committee (cec), this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 28-aug-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A manufacturing record evaluation was performed for the finished device jm3688 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
TRUFILL
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21912926
Report Number3008114965-2025-00345
Device Sequence Number17958496
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public(01)10886704029151(17)221231(10)JM3688
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number631500
Device Lot NumberJM3688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER.; MARATHON MICROCATHETER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite